Been on suboxone for four years. Started at 28 mg and now am taking .5 mg. I am a husband, father and have a lot of responsibility at work. I am scared to stop. What should I expect? How long will it last? Should I take time of work?
Dear Taiylor, the fear is normal, but you must fight it, you fight it with support and determination. The fear actually makes all symptoms much worse, and there are some things you can do which will minimize any withdrawal. I tapered really low, to .25 and then began to skip a day in between. I also stayed at each taper for 4 weeks, each person is different, some can do the skip at .5, you can try, you can always take a crumb to help you and not be backtracking. If you are physically able, start a walking or other exercise regimen, it produces endorphins, which can help stabilize you quicker when you drop. The endorphins can aslo sit on the receptor sites that the subs is receding off of, they will make you feel better mentally and physically. The help regulate eat sleep wake cycles. I had no withdrawal to speak or, a night or 2 where i had trouble sleeping, which is not too bad, and a day or 2 of very mild tummy twinges, No nausea or diarrhea, just a ping here and there in tummy.
Think of this as reversing the opiate tolerance you once had, you are stepping it down and making the brain and body accept the lower doses. When you read a horror story about coming off subs, the person did something wrong. They tapered too fast, jumped at too high a dose, or should have wtqyd on it longer, so the suboxone could help reduce the mu receptors that formed with the opiate use down further. You have been on for 4 years, you tapered, i am not sure how fast, but do take this last bit slow, if you want to remain comfortable. Try the skip now, if you have been on .5 for a few weeks and have stabilized at that dose, like i said, you may have to take a crumb or 2 here and there, but you can do this. You can read my profile story by clicking my avatar, and it lists the taper i used and also some tips i used to help me get off withdrawal free. The are 3 others here who put in their profiles, their success stories too. They are Used2be, ski801 and UNLVGRAD. Sometimes just knowing someone else has done this helps, so i hope you will stay here for support and have some hope. Patti
Taylor - I was wondering if you had any medical problems at the higher levels of Subox., and if you felt any different mentally/physically/emotionally when you got down to 1 mg and now .5 mg? I have tapered down to 1 mg and am getting ready to lower it again. I noticed a big difference in all 3 states by getting onto a lower dose. So, just curious. I also tapered off the wrong way once & that's no fun & obviously didn't work for long! So, good luck! And, would love to hear how you feel about reaching the .5 mgs. Jillian
Great answer patti... when I reads what you wrote from having been there I get so encouraged and lose my fear of tapering more... of course, once I finish with the eternal renovation/move lol.
Taylor... listen to patti and do as she suggested and I feel 100% that you will be ok. Good luck and all my best to you.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2009 • 2 answers
Posted 12 Dec 2011 • 2 answers
Posted 29 Dec 2011 • 6 answers
Posted 16 Jan 2012 • 4 answers
Posted 1 Mar 2012 • 4 answers